Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 24, NWS Flagstaff, AZ

May 17, 2011Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at May 17, 2011, 3:08 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 18, 2011, 8:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 3:08 PM MST (22:08 UTC)
In effect from
May 18, 2011, 8:00 AM MST
Expired
May 18, 2011, 6:44 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2260 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS75 KFGZ 172208
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
308 PM MST TUE MAY 17 2011

AZZ012>014-040-180615-
/O.NEW.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
308 PM MST TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND
  CONTINUE IN TO THE EARLY EVENING.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LITTLE COLORADO
  RIVER VALLEY BUT IS NOT ANTICIPATED TO BE EXTENSIVE AT THIS
  TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015>017-180615-
/O.NEW.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
308 PM MST TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND
  CONTINUE IN TO THE EARLY EVENING.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45
  MPH...PRIMARILY OVER THE WHITE MOUNTAINS...NORTHEAST FACING
  SLOPES OF THE MOGOLLON RIM...AND AREAS JUST EAST OF THE SAN
  FRANSISCO PEAKS.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  IN ADDITION...THE CHANCE FOR RAIN AND HIGH ELEVATION SNOW
  SHOWERS WILL INCREASE DURING THE DAY. BLOWING PRECIPITATION COULD
  RESULT IN REDUCED VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
064 
WWUS75 KFGZ 180546
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1046 PM MST TUE MAY 17 2011

AZZ012>014-040-181400-
/O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
1046 PM MST TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE LITTLE COLORADO
  RIVER VALLEY BUT IS NOT ANTICIPATED TO BE EXTENSIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015>017-181400-
/O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
1046 PM MST TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
WEDNESDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY AND
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH... 
  PRIMARILY OVER THE WHITE MOUNTAINS...NORTHEAST FACING SLOPES 
  OF THE MOGOLLON RIM...AND AREAS JUST EAST OF THE SAN FRANSISCO 
  PEAKS. 

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  IN ADDITION...RAIN AND HIGH ELEVATION SNOW SHOWERS WILL BECOME
  MORE PREVALENT DURING THE DAY. BLOWING SNOW COULD RESULT IN
  REDUCED VISIBILITIES AT TIMES AT ELEVATIONS ABOVE 7000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
387 
WWUS75 KFGZ 181016
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 AM MST WED MAY 18 2011

AZZ009-011-039-181915-
/O.EXA.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO
316 AM MST WED MAY 18 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING TODAY AND
  CONTINUE INTO THE EARLY EVENING.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-040-181915-
/O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
316 AM MST WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY 
  AND CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. LOCALIZED BLOWING DUST IS ALSO POSSIBLE OVER THE 
  LITTLE COLORADO RIVER VALLEY BUT IS NOT ANTICIPATED TO BE 
  EXTENSIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015>017-181915-
/O.CON.KFGZ.WI.Y.0024.110518T1500Z-110519T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW
316 AM MST WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY 
  AND CONTINUE INTO THE EARLY EVENING. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE 
  VEHICLES. IN ADDITION...RAIN AND HIGH ELEVATION SNOW SHOWERS 
  WILL BECOME MORE PREVALENT DURING THE DAY. BLOWING SNOW COULD 
  RESULT IN REDUCED VISIBILITIES AT TIMES AT ELEVATIONS ABOVE 
  7000 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
301 
WWUS75 KFGZ 181818
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1118 AM MST WED MAY 18 2011

AZZ009-011>014-039-040-190300-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
1118 AM MST WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE
  EARLY EVENING.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  LOCALIZED BLOWING DUST WILL OCCUR ACROSS PORTIONS OF THE LITTLE
  COLORADO RIVER VALLEY...ESPECIALLY BETWEEN FLAGSTAFF AND
  WINSLOW. IN ADDITION...SCATTERED RAIN AND HIGH ELEVATION SNOW
  SHOWERS ARE EXPECTED...AND BLOWING PRECIPITATION MAY RESULT IN
  REDUCED VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ015>017-190300-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW
1118 AM MST WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES.
  IN ADDITION...AREAS OF RAIN AND HIGH ELEVATION SNOW SHOWERS ARE
  EXPECTED...AND BLOWING PRECIPITATION MAY RESULT IN REDUCED
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
071 
WWUS75 KFGZ 190144
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
644 PM MST WED MAY 18 2011


AZZ009-011>017-039-040-190245-
/O.CAN.KFGZ.WI.Y.0024.000000T0000Z-110519T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...DILKON
644 PM MST WED MAY 18 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA EARLY THIS EVENING AND THE
WIND ADVISORY HAS BEEN CANCELLED. SOME GUSTY WINDS ARE STILL
POSSIBLE THIS EVENING AS RAIN AND THUNDERSTORMS MOVE ACROSS THE
AREA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 17, 9:50 AM MST, 5 hours 18 minutes earlier.

Area forecast discussion, May 17, 9:50 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST TUE MAY 17 2011

.SYNOPSIS...NORTHERN ARIZONA WILL SEE BREEZY CONDITIONS THROUGH
WEDNESDAY AS A COLD STORM SYSTEM MOVES SLOWLY ACROSS THE GREAT
BASIN. THIS SYSTEM WILL BRING A GOOD CHANCE OF RAIN AND HIGH
ELEVATION SNOW WEDNESDAY AND THURSDAY...ALONG WITH MUCH COLDER
TEMPERATURES. FAIR WEATHER SHOULD RETURN FOR FRIDAY AND SATURDAY.

&&

.DISCUSSION...AS LOW PRESSURE CURRENTLY CENTERED NEAR THE PACIFIC
NORTHWEST CONTINUES TO APPROACH WE WILL AGAIN EXPERIENCE GUSTY
SOUTHWEST WINDS TODAY. MOISTURE WILL ALSO BEGIN TO INCREASE...THOUGH
THE ONSET FOR THE BEST CHANCES FOR PRECIPITATION IS NOT LIKELY UNTIL
LATE TONIGHT AND WEDNESDAY. WE'LL CONTINUE TO EVALUATE EXPECTED
STRENGTH OF WINDS AND PRECIP AMOUNTS AS THE STORM NEARS.

&&

.PREV DISCUSSION /400 AM MST/...THIS MORNING WE SEE THAT THE LARGE
TROUGH OF LOW PRESSURE WAS ADVANCING INTO THE GREAT BASIN. SOUTHWEST
WINDS WILL DEVELOP BY LATE MORNING...WITH AFTERNOON GUSTS UP TO 40
MPH ALONG AND NORTH OF THE MOGOLLON RIM. LOOK FOR PLENTY OF CLOUD
COVER TODAY AND TONIGHT.

ON WEDNESDAY...AN UNSEASONABLY DEEP AND COLD LOW WILL SETTLE OVER
THE SOUTHERN GREAT BASIN AND NORTHERN ARIZONA. DECENT DYNAMICS AND
INSTABILITY ACCOMPANY THIS LOW...AND A PERIOD OF STEADY RAIN OR SNOW
SHOULD DEVELOP WEDNESDAY AFTERNOON AND EVENING. SNOW LEVELS ARE
CURRENTLY EXPECTED TO BE IN THE 6500-7000 FOOT RANGE OVERNIGHT
WEDNESDAY...AND AREAS ABOVE 7000 FEET MAY SEE AN INCH OF SNOW BY
THURSDAY MORNING.

ON THURSDAY AS THE LOW MOVES SLOWLY EASTWARD...PRECIPITATION WILL
BECOME SHOWERY AND INSTABILITY DRIVEN...BEFORE ENDING LATE THURSDAY.

FAIR AND WARMER WEATHER IS FORECAST FOR FRIDAY AND SATURDAY. FOR
SUNDAY AND MONDAY...UNSETTLED WEATHER SHOULD RETURN TO THE NORTHLAND
AS MODELS SHOW ANOTHER TROUGH TO MOVE IN FROM THE NORTHWEST. WE WILL
CONTINUE WITH THE CHANCE OF SHOWERS BOTH DAYS.

&&

.AVIATION...FOR THE 18Z PACKAGE...ISOLD -SHRA PSBL MAINLY OVER NW
AZ. BREEZY SW WINDS 15-20 KTS WITH GUSTS 30-35 KTS WILL CONTINUE
THROUGH EARLY WED. RAIN/SNOW SHOWERS LIKELY AFT 06Z WED ALONG WITH
RAPIDLY LOWERING CIGS AND AREAS MVFR AS A STRONGER STORM SYSTEM
APPROACHES FROM THE NORTHWEST.

&&

.FIRE WEATHER...TODAY AND WEDNESDAY...A BROAD LOW PRESSURE TROUGH
OVER THE WEST WILL BRING A CONTINUATION OF GUSTY SOUTHWEST WINDS
THROUGH WEDNESDAY. INCREASING MOISTURE AND COOLER TEMPERATURES WILL
SPREAD EASTWARD ACROSS THE REGION TODAY AND CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED. MOISTURE WILL INCREASE SUBSTANTIALLY ON
WEDNESDAY AND RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS ARE
LIKELY. DAYTIME TEMPERATURES WILL BE MUCH BELOW NORMAL ON BOTH DAYS.

THURSDAY THROUGH SATURDAY...UNSETTLED WEATHER AND WELL BELOW NORMAL
TEMPERATURES WILL CONTINUE THURSDAY AS THE TROUGH REMAINS OVER THE
WESTERN STATES. DRIER WEATHER WITH WARMER TEMPERATURES AND LIGHTER
WINDS CAN BE EXPECTED FRIDAY AND SATURDAY AS THE TROUGH PUSHES EAST
AND HIGH PRESSURE MOVES IN.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC..................KD/DL
AVIATION................DB
FIRE WX.................DB/MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 17, 3:00 PM MST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE MAY 17 2011

AZZ004>018-037>040-180700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
300 PM MST TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FROM 8 AM UNTIL 8 PM MST WEDNESDAY FOR
THE MOGOLLON RIM...WHITE MOUNTAINS...THE LITTLE COLORADO RIVER
VALLEY...AND PORTIONS OF THE NORTHEAST PLATEAUS.

AN UNSEASONABLY STRONG UPPER-LEVEL LOW WILL APPROACH THE AREA ON
WEDNESDAY. EXPECT STRONG SOUTHWEST WINDS TO DEVELOP BY WEDNESDAY
MORNING...STRENGTHENING DURING THE AFTERNOON...THEN DIMINISHING IN
THE EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED ACROSS THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.